Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 57, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 12, 2005, 6:28 PM CDT for Dickens County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 12, 2005, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 122329 TORLUB TXC125-130000- /O.NEW.KLUB.TO.W.0057.050612T2328Z-050613T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 628 PM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 700 PM CDT * AT 626 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO OVER CENTRAL DICKENS COUNTY...OR ABOUT 5 MILES NORTHEAST OF DICKENS... MOVING EAST AT 15 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS TO THE EAST OF DICKENS. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3383 10079 3341 10079 3340 10053 3384 10054 $$
1 follow-up statement
000 WWUS54 KLUB 122351 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 647 PM CDT SUN JUN 12 2005 TXC125-130000- /O.CON.KLUB.TO.W.0057.000000T0000Z-050613T0000Z/ DICKENS TX- 647 PM CDT SUN JUN 12 2005 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR DICKENS COUNTY... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PRODUCED THE TORNADO HAS DECREASED IN INTENSITY WITH THE THE THREAT OF ADDITIONAL TORNADOES DECREASING. HOWEVER HAIL UP TO THE SIZE OF QUARTERS IS POSSIBLE. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED OVER DICKENS COUNTY...OR 15 MILES NORTHEAST OF DICKENS...MOVING EAST AT 25 MPH. AN ADDITIONAL TORNADIC THUNDERSTORM LOCATED OVER NORTHEAST KENT COUNTY MAY TOSS LARGE HAIL UP TO GOLFBALL SIZE INTO THE SOUTHEASTERN PORTION OF DICKENS COUNTY. THIS STORM WAS MOVING TO THE EAST AT AROUND 20 MPH. THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3383 10079 3340 10073 3340 10053 3384 10054 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:20 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 3:20 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CDT SUN JUN 12 2005 .SHORT TERM... NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD HELP US WARM BACK INTO THE 90S. .LONG TERM... CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER. OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 87 59 85 / 0 10 10 10 TULIA 60 85 62 83 / 10 10 10 10 PLAINVIEW 63 87 63 85 / 10 10 10 10 LEVELLAND 63 91 63 88 / 0 10 10 10 LUBBOCK 65 92 64 89 / 10 10 10 10 BROWNFIELD 65 94 64 91 / 0 10 10 10 CHILDRESS 68 93 66 87 / 50 10 10 10 SPUR 67 94 66 91 / 20 10 10 10 ASPERMONT 69 97 69 92 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 14/24
In the hours before
Local storm report, Jun 12, 5:15 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TORNADO 10 E CROSBYTON 33.64N 101.06W
06/12/2005 CROSBY TX STORM CHASER
ON THE GROUND FOR 3 MINUTES
&&
MRCLocal storm report, Jun 12, 5:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 5 NNW MCADOO 33.80N 101.04W
06/12/2005 DICKENS TX PUBLIC
3 BRIEF TOUCHDOWNS
&&
MRCLocal storm report, Jun 12, 5:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL MCADOO 33.73N 101.01W
06/12/2005 1.00 INCH DICKENS TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 5:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL ROARING SPRINGS 33.90N 100.86W
06/12/2005 0.88 INCH MOTLEY TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 5:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 17 NW CLAIREMONT 33.34N 100.96W
06/12/2005 KENT TX TRAINED SPOTTER
&&
MRCLocal storm report, Jun 12, 6:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
612 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 8 NW CLAIREMONT 33.25N 100.85W
06/12/2005 KENT TX TRAINED SPOTTER
4 NW OF SALT CREEK PLANT. LARGE TORNADO FROM 605-609 PM.
&&
MRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 63 min |
| Jun 11, 10:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Jun 12, 1:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 49 min |
| Jun 12, 3:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 24 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 43 min |
| Jun 12, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 53 min |
| Jun 12, 5:11 PM CDT | Tornado Warning | LUB | Crosby, Dickens | 34 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Jun 12, 5:33 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 57 min |
| Jun 12, 5:38 PM CDT | Tornado Warning | LUB | Kent | 52 min |
| Jun 12, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 61 min |
| Jun 12, 6:30 PM CDT | Tornado Warning | LUB | Kent | 45 min |
| Jun 12, 6:55 PM CDT | Tornado Warning | LUB | Stonewall | 65 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.